Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 1997, 6:47 PM CDT for Frontier County, Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1997, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 11, 1997, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:05 PM CDT | Hail 0.75 | Stockville, NE | |
| Jun 11, 7:20 PM CDT | Thunderstorm Wind | Stockville, NE | Thunderstorm winds blew over a center pivot irrigation system 3 miles north of Medicine Creek Dam. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:30 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 112349 RRA SVRLBF NEC063-120045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM CDT WED JUN 11 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN NEBRASKA ...CENTRAL AND EASTERN FRONTIER COUNTY AT 6:44 PM CDT NORTH PLATTE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN FRONTIER COUNTY. THE FIRST STORM WAS LOCATED OVER STOCKVILLE OR 25 MILES NORTHEAST OF MCCOOK. THE SECOND STORM WAS LOCATED 14 MILES EAST OF STOCKVILLE OR 20 MILES SOUTHWEST OF LEXINGTON. THE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. HARRY STRUNK LAKE IS IN THE PATH OF THESE STORMS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE (WARNING. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INSIDE A STRONG BUILDING AND GO TO THE LOWEST FLOOR POSSIBLE. RLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:06 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 11, 3:06 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED JUN 11 1997 STORMS PRESENTLY DEVELOPING MAIN CONCERN WITH POPS LONGTERM. AT 18Z SURFACE LOW WAS LOCATED NORTH OF WHITECLAY...WITH TROUGH EXTENDING SOUTH TO IML WITH DRIER AIR WORKING INTO THE SOUTHWEST. SCATTERED TSTMS MOVING SOUTHEAST ACROSS SOUTHWEST SD WITH CLOSEST CELL APPROXIMATELY 30 MINUTES AWAY FROM STATE LINE. SATELLITE SHOWED LINE OF CUMULUS ALSO DEVELOPING FROM NEAR SNY TO MHN. BEST AREA OF CONVERGANCE REMAINS ACROSS THE NORTH AND NORTH CENTRAL PRESENTLY WITH THETA-E RIDGE EXTENDING NORTH ACROSS WESTERN NEBRASKA. STORMS TO THE NORTHWEST WERE SHOWING A WEAKENING TREND...HOWEVER AS STORMS MOVE INTO BETTER MOISTURE FIELD EXPECT STORMS TO STRENGHTHEN. SOUTHWEST... DRIER AIR WILL HELP WITH CONTINUED DEVELOPMENT FOR SCATTERED THUNDERSTORMS SOME WHICH MAY BECOME SEVERE. MODERATE RISK AREA EXTENDS FURTHER NORTH WITH PORTIONS OF NORTH CENTRAL INCLUDED. MODIFIED SOUNDING AT LBF PRODUCES CAPE AROUND 2500 J/KG. THIS EVENING SCATTERED THUNDERSTORMS THROUGHOUT FORECAST AREA UNDER PARTLY CLOUDY SKIES. SOUTH WINDS HAVE INCREASED MOISTURE WITH DEWPOINTS INTO THE MID 50S AND 60S. MODELS CONTINUE TO PUSH DRYLINE EASTWARD TONIGHT WITH MUCH DRIER AIR WORKING IN OVERNIGHT. THE QUESTION FOR TONIGHT THEN WILL DRYLINE MOVE EAST AND PROVIDE COOLER TEMPS THAN PRESENT GUIDANCE PROJECTS. MODELS ARE SIMILIAR WITH AVN PREFERRED. VORT LOBE TO THE NORTH APPEARS TO BE MOVING NORTH VERSES EAST WITH ADDITIONAL LIFT BEING GENERATED DUE TO THE CYCLONIC SHEAR AND SPEED. UPPER RIDGE TO BEGIN BUILDING INTO THE WEST IN RESPONSE TO WEST COAST TROUGH NOW DIGGING IN. JET STREAKS INDICATED ON GRIDDED DATA WITH LFQ OVR CENTRAL NEBRASKA THIS EVENING. MODELS CONTINUE TO PUSH FOR SURFACE LOW TO MOVE INTO THE SOUTHERN PLAINS WITH CONVERGANT BOUNDARY BETWEEN SOUTHWEST NEB INTO NORTHEAST COLORADO. UPSLOPE FLOW AND RESIDING MOISTURE TO MAKE FOG POSSIBLE. FURTHER P ERIODS NOT CONSIDERED DUE TO ONGOING OPERATIONS. WOOD
In the hours before
Local storm report, Jun 11, 5:52 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 12 NE SARGENT NE 1.50 INCH HAIL
06/11/97 CUSTER
TLWLocal storm report, Jun 11, 5:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
054,0 PM 12 NE SARGENT NE 1.50 INCH HAIL
06/11/97 CUSTER
TLWLocal storm report, Jun 11, 6:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 15 S BRADY NE 1.00 INCH HAIL
06/11/97 LINCOLN
TLWLocal storm report, Jun 11, 6:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
060`0 PM 15 S BRADY NE 1.00 INCH HAIL
06/11/97 LINCOLN
TLWLocal storm report, Jun 11, 6:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 12 E WELLFLEET NE 1.75 INCH HAIL
06/11/97 LINCOLN
TLWLocal storm report, Jun 11, 6:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
055z0 PM 12 E WELLFLEET NE 1.75 INCH HAIL
06/11/97 LINCOLN
TLWThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jun 11, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 61 min |
| Jun 11, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 33 min |
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jun 11, 4:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 50 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| Jun 11, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Jun 11, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.